# SDR 95ZZZX1369

- Difficulty date: February 16, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N13JA
- Make and model: Doug DC3-G102A
- Aircraft serial: 4082
- Engine: Pwa R183094M1
- System (JASC): 8510 · Reciprocating Engine Front Section
- Part: Coupling
- Part number: 96657
- Condition: Broken
- Location: Eng Front Sec
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON EXAMINING REMOVED ENGINE, FOUND PN 96657 COUPLING ASSY CRACKED COMPLETELY THROUGH.  ALSO, AN APPROX 1 SQUARE INCH PIECE BROKEN AWAY, BUT RETAINED IN PLACE BY CHANNEL DESIGN OF MATING PN 92991 COUPLING ASSY.  PN 96657 COUPLING ASSY CONNECTS THE POWER SECTION TO THE FRONT SECTION.  NOTICED PN 73137 TIMING RIVET HAD BEEN PREVIOUSLY REMOVED WHICH IS PART OF THE BROKEN PN 96657 COUPLING ASSY.  THE RIVET IS USED TO MATE WITH A TIMING SLOT OF PN 92991 COUPLING ASSY.  THE ONLY REASON GEARS ARE TIMED IS SO MAGNETO TIMING CAN BE CHECKED VIA A TIMING PIN THROUGH SIGHTING HOLE IN NOSE CASE.  GEAR NOT TIMED, BROKEN PIECE WAS THROUGH THE GROOVE OF THE TOOTH WITH RIVET HOLE AND TIMING PIN (PN 93407) WAS NOT INSTALLED.
